MAUDE Adverse Event Report: RESPIRONICS, INC. REMSTAR PLUS; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. REMSTAR PLUS; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CA261NTS
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Dyspnea (1816); Unspecified Respiratory Problem (4464); Solid Tumour (4552)
Date of Event 01/13/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused a patient to develop a bladder tumor.The patient required surgery in response to the reported event.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
The manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information allegation issue related to a cpap device's sound abatement foam.Patient alleged to develop a bladder tumor.The patient required surgery in response to the reported event.There was no report of patient harm or injury.Repeated attempts to have the device and components returned for evaluation and investigation were unsuccessful.The manufacturer believes they will be unable to gather additional information.The manufacturer is submitting a final report at this time.If pertinent information becomes available to the manufacturer at a later date, an addendum to this final report will be filed.Section h6 updated in this report.Section h6 codes has been updated as a correction for previous report.
 
Additional Manufacturer Narrative
Additional information was received on sep 06, 2024, and section h11 should be reported as: the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information allegation issue related to a cpap device's sound abatement foam.Patient alleged to develop a bladder tumour, hard of breathing, raspiness in lungs and respiratory issues.The patient required surgery in response to the reported bladder tumour.The device was returned to the manufacturer's product investigation laboratory for investigation.During the external and internal inspection, the manufacturer observed ui (users interface) knob missing.The air outlet port had dust-like contamination in it.Air inlet had white dust-like contamination in it.Pca (printed circuit assembly) had light dust-like contamination all over the top of it.Dust-like contamination on the top of the blower box lid and surrounding area and also on the top of the blower motor and inside of the blower box and bottom enclosure.Air inlet seal had yellowed and had dust-like contamination on it.The sound abatement foam was intact and had dust-like contamination on top of it.Evidence of sound abatement foam degradation/breakdown was not observed in this device.During internal and external inspection of humidifier, the manufacturer observed dust-like contamination on flip lid seal, water chamber missing.Tan and white dust-like contamination, throughout humidifier enclosure.Unknown tan dust-like contamination on and under the heater plate.Unknown white dust-like contamination on the dry box seals.Unknown white and brown dust-like contamination in the iso port (international organization of standardization).The contamination found in the humidifier enclosure are considered not to be in the airpath.The manufacturer was not able to confirm the presence of degraded sound abatement foam.The device's event logs were downloaded and reviewed by manufacturer.The manufacturer found no error codes.The manufacturer applied power to the device and verified airflow.The manufacturer concludes that there was no evidence of sound abatement foam degradation.The manufacturer confirmed the source of contamination was external to the device.The manufacturer was missed to capture respiratory issues in previous report, which was corrected in this report.

Brand Name
REMSTAR PLUS
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
rosko melissa
6501 living place
pittsburgh, PA 15206
7243512041
MDR Report Key13314456
Report Number2518422-2022-01421
Device Sequence Number14618528
Product Code BZD
UDI-Device Identifier00606959030084
UDI-Public00606959030084
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K113068
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCA261NTS
Device Catalogue NumberCA261NTS
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/13/2022
Supplement Date Received by Manufacturer02/21/2023
09/06/2024
Initial Report FDA Received Date01/21/2022
Supplement Report FDA Received Date04/13/2023
05/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/25/2012
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown